Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Faint line seen on pregnancy test kit after taking abortion pill. Am I still pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
I have a question ? I took the abortion pill 6 weeks ago , within a hour of taking it I started spotting then a huge clump of blood clots came out , after that I was fine , bled only for 4 days . After the 4th Day I felt normal no more throwing up or anything . I been having bad stomach pains for the last few days took a pregancies test there is a very dark red line , and a very very very faint line , like you would have to focus really hard to see . Is it possible that I can still be Prego after 6 weeks of abortion pill ?
Posted Tue, 26 Mar 2013 in Abortion and Stillbirth
Answered by Dr. Luchuo Engelbert Bain 14 minutes later
Hi and thanks for the question,
Remember that what is measured in the pregnancy test are hormones produced during pregnancy. After termination of a pregnancy, these hormones might take some time to be cleared off, and the time taken to be cleared off the system depends on the duration of the pregnancy. Its therefore not surprising that the test could still test positive.
Again, knowing exactly what is going on has as gold standard test an abdominal ultrasound. I suggest you visit your family care physician for a proper physical exam and an ultrasound if necessary. But its but normal that the test could still be positive now. It becomes completely negative usually after three months for very long pregnancies.
Thanks and best regards,
Luchuo, MD. Hope this helps.
Above answer was peer-reviewed by
Follow-up: Faint line seen on pregnancy test kit after taking abortion pill. Am I still pregnant? 4 hours later
thank you . now what can cause , severe upper abdominal pain that shoots for my middle of my rib cage , straight to my right side . i have been lossing wieght not trying , and the last two days my stomach has swollin . the pain is worse at night , i feel full with just some amounts of food. and the pain will sometimes drop me to my knees. it really scares me .
Answered by Dr. Luchuo Engelbert Bain 8 hours later
Hi and thanks for the query,
Possibilities of this type of pain are gastritis or peptic ulcer disease and even a chest lesion,like a lung infection. A god orientation on the actual cause of these symptoms could be offered by a good clinical examination by your physician and an abdominal ultrasound with or without a chest X XXXXXXX depending on the clinical scenario observed by the clinical.
Abdominal pain is multifactorial and depending o the actual site, degree of pain, associated intensifying and relieving symptom, irradiation and paraclinical findings, the diagnosis are varied.
I suggest you visit your family physician now for a proper clinical evaluation, and an abdominal ultrasound/chest X XXXXXXX get done first. These are key exams that shall orient enormously ultimate medical care for you.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor